Please use this identifier to cite or link to this item: http://scholarbank.nus.edu.sg/handle/10635/65576
Title: Extension of Heyman's and Foulkes' theorems to structures with linear segmentation
Authors: Rozvany, G.I.N.
Spengemann, F.
Menkenhagen, J.
Wang, C.M. 
Issue Date: 1989
Source: Rozvany, G.I.N.,Spengemann, F.,Menkenhagen, J.,Wang, C.M. (1989). Extension of Heyman's and Foulkes' theorems to structures with linear segmentation. International Journal of Mechanical Sciences 31 (2) : 87-106. ScholarBank@NUS Repository.
Abstract: Heyman [Q. J. Mech. appl. Maths 12, 314-324 (1959)] and Foulkes [Proc. R. Soc. Lond. A233, 482-494 (1954)] introduced optimality criteria for structures with freely varying and segment-wise constant cross-sections, respectively. The present paper deals with an extension of the above theorems to structures in which the cross-sections vary linearly over each segment and in which there are no discontinuities in the cross-sectional area at segment boundaries. These geometrical restrictions have practical advantages in actual design problems. In addition, allowance for self-weight and dual formulation are discussed, and it is shown through several examples that the proposed optimality criteria are simpler to use than other optimization methods. © 1989.
Source Title: International Journal of Mechanical Sciences
URI: http://scholarbank.nus.edu.sg/handle/10635/65576
ISSN: 00207403
Appears in Collections:Staff Publications

Show full item record
Files in This Item:
There are no files associated with this item.

Page view(s)

30
checked on Dec 8, 2017

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.